MAUDE Adverse Event Report: ETHICON INC. PDS PLUS CLR 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS CLR 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP496G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 ug/m.
 
Event or Problem Description
It was reported that a patient underwent an interbody fusion surgery on (b)(6) 2021 and suture was used.During the procedure, the suture came off of the swage during suturing of dermis.No adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/11/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: h3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned sample.Visual analysis of the returned sample determined that two empty opened foils, a paper lid, an empty winding former and a detached needle of product code pdp496g were received for evaluation.An incorrect swage was noted, since the marks of the swage area was misaligned (one stake near of the suture) and consequently, a needle pull of defect caused.Incorrect swage defect has been correlated to the manufacturing process.According to the procedures is a class 1 defect.Based on the information currently available, the pulling off was identified during the investigation of the sample received.This product issue will be addressed through quality system.

Brand Name
PDS PLUS CLR 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12365192
Report Number2210968-2021-07661
Device Sequence Number3901800
Product Code NEW
UDI-Device Identifier10705031048430
UDI-Public10705031048430
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberPDP496G
Device Catalogue NumberPDP496G
Device Lot NumberRDMDUP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1